Alert archive / Oregon / Freeze Warnings in 2021
Freeze Warning 8, NWS Pendleton, OR
NWS Pendleton, OR issued this freeze warning at Nov 16, 2021, 6:10 AM PST for Gilliam County, Sherman County, Wasco County, Oregon; Klickitat County, Washington. It took effect at Nov 17, 2021, 1:00 AM PST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 16, 2021, 6:10 AM PST (14:10 UTC)
- In effect from
- Nov 17, 2021, 1:00 AM PST
- Expired
- Nov 17, 2021, 8:56 AM PST
- In force
- 8 hr
- Issued by
- NWS Pendleton, OR
Counties Gilliam County, OR, Sherman County, OR, Wasco County, OR, Klickitat County, WA
The radar
The Pendleton radar (KPDT), 147 km from the middle of the area, began a volume at 14:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 12:00Z, 2.2 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 787 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
308 WWUS76 KPDT 161410 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 610 AM PST Tue Nov 16 2021 ORZ041-WAZ024-162300- /O.NEW.KPDT.FZ.W.0008.211117T0900Z-211117T1700Z/ Eastern Columbia River Gorge of Oregon- Eastern Columbia River Gorge of Washington- Including the cities of Arlington, The Dalles, and White Salmon 610 AM PST Tue Nov 16 2021 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM PST WEDNESDAY... * WHAT...Sub-freezing temperatures as low as 29 expected. * WHERE...In Washington, Eastern Columbia River Gorge of Washington. In Oregon, Eastern Columbia River Gorge of Oregon. * WHEN...From 1 AM to 9 AM PST Wednesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ For more information from the National Weather Service visit https://weather.gov/Pendleton
3 follow-up statements
661 WWUS76 KPDT 162235 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 235 PM PST Tue Nov 16 2021 ORZ041-WAZ024-171700- /O.CON.KPDT.FZ.W.0008.211117T0900Z-211117T1700Z/ Eastern Columbia River Gorge of Oregon- Eastern Columbia River Gorge of Washington- Including the cities of Arlington, The Dalles, and White Salmon 235 PM PST Tue Nov 16 2021 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM PST WEDNESDAY... * WHAT...Sub-freezing temperatures as low as 29 expected. * WHERE...In Washington, Eastern Columbia River Gorge of Washington. In Oregon, Eastern Columbia River Gorge of Oregon. * WHEN...From 1 AM to 9 AM PST Wednesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
569 WWUS76 KPDT 170411 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 811 PM PST Tue Nov 16 2021 ORZ041-WAZ024-171700- /O.CON.KPDT.FZ.W.0008.211117T0900Z-211117T1700Z/ Eastern Columbia River Gorge of Oregon- Eastern Columbia River Gorge of Washington- Including the cities of Arlington, The Dalles, and White Salmon 811 PM PST Tue Nov 16 2021 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM PST WEDNESDAY... * WHAT...Sub-freezing temperatures as low as 29 expected. * WHERE...In Washington, Eastern Columbia River Gorge of Washington. In Oregon, Eastern Columbia River Gorge of Oregon. * WHEN...From 1 AM to 9 AM PST Wednesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ For more information from the National Weather Service visit https://weather.gov/Pendleton
622 WWUS76 KPDT 171656 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 856 AM PST Wed Nov 17 2021 ORZ041-WAZ024-171800- /O.CAN.KPDT.FZ.W.0008.000000T0000Z-211117T1700Z/ Eastern Columbia River Gorge of Oregon- Eastern Columbia River Gorge of Washington- 856 AM PST Wed Nov 17 2021 ...FREEZE WARNING WILL EXPIRE AT 9 AM PST THIS MORNING... Temperatures around the Gorge have risen above freezing this morning, and will continue to do so throughout the day. $$ For more information from the National Weather Service visit https://weather.gov/Pendleton
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this freeze warning went out at Nov 16, 3:40 AM PST, 2 hours 30 minutes earlier.
Area forecast discussion, Nov 16, 3:40 AM PST, 2 hours 30 minutes before
Area Forecast Discussion National Weather Service Pendleton OR 340 AM PST Tue Nov 16 2021 .AVIATION...12Z TAFs...VFR conditions are expected for the next 24 hours for all TAF sites with ceilings remaining above 3 kft. Winds will initially be 10-20 kts early this morning, primarily at KDLS, KPDT, KALW, and KPSC, with gusts of 20-30 kts. Winds will then decrease this evening and tonight to generally less than 10 kts. Plunkett/86 && SHORT TERM...Today through Thursday...An upper level trough will continue exiting into the northern Plains while a ridge of high pressure builds over the eastern Pacific. This will place the forecast area under a cool northwest flow today with some lingering snow showers over the Washington Cascades and the mountains of NE Oregon and SE Washington into this evening before ending. The ridge will move inland tonight and Wednesday providing a dry but continued cool conditions. The eastern Columbia River Gorge will finally see its first freezing temperatures overnight and early Wednesday so a freeze warning has been issued. The ridge will move east of the region on Thursday allowing a slight trough pattern to bring another weather system into the region and some likely light precipitation. Snow levels will be low especially along the east slopes of the Washington Cascades where some measurable snowfall could occur in the Kittitas Valley. Could even see some mixed precipitation in the upper Yakima Valley LONG TERM...Friday through Tuesday...The extended period currently looks to be fairly quiet outside of a shortwave passage on Friday and potentially another next Tuesday. Guidance is consistent in bringing in a shortwave across the PacNW Friday morning with region-wide precipitation chances. Precipitation totals look light across the lower elevations, generally less than a tenth of an inch, though the Blues and Wallowas could see totals ranging from 0.50-1.00 inch with the higher elevations seeing light snow accumulations. The Cascades look to receive generally less than 0.50 inch, again with higher elevations seeing some light snow accumulations. Precipitation should taper off overnight into early Saturday morning with drier conditions expected for the weekend as a ridge builds across the PacNW. Ensembles show some timing and amplitude differences for the ridge. Substantial differences exist in model solutions for Monday and Tuesday, though both ensemble mean and deterministic guidance hint at another shortwave traversing the area. As such, the NBM is putting some low PoPs in our CWA for Monday morning through Tuesday, though the best chances currently look to be for the mountains with lower elevations seeing little to no measurable precipitation out of the system. Plunkett/86 && .PRELIMINARY POINT TEMPS/POPS... PDT 47 26 47 29 / 10 0 0 0 ALW 50 28 47 32 / 10 10 0 0 PSC 53 28 48 31 / 0 0 0 0 YKM 51 26 46 28 / 0 0 0 0 HRI 51 27 48 30 / 0 0 0 0 ELN 46 24 42 25 / 0 0 0 0 RDM 46 24 49 29 / 0 0 0 0 LGD 40 21 41 27 / 20 20 0 0 GCD 41 23 46 28 / 10 0 0 0 DLS 51 31 49 33 / 10 0 0 0 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...Freeze Warning from 1 AM to 9 AM PST Wednesday for ORZ041. WA...Freeze Warning from 1 AM to 9 AM PST Wednesday for WAZ024. && SHORT TERM...91 LONG TERM....86 AVIATION...86
Nearby
Freeze Warnings in Oregon, 2021Freeze Warnings in Washington, 2021Every freeze warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.